Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 149, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Sep 13, 2007, 9:21 AM CDT for Burnett County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2007, 9:21 AM CDT (14:21 UTC)
- Expired
- Sep 13, 2007, 9:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Burnett County, WI
The radar
The Duluth radar (KDLH), 109 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 418 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 2:37 AM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, Sep 13, 2:37 AM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 237 AM CDT THU SEP 13 2007 .DISCUSSION...THE LATEST REGIONAL SFC ANALYSIS SHOWS A WEAK AREA OF LOW PRESSURE CENTERED OVER THE RED RIVER VALLEY...WITH A TRAILING COLD FRONT EXTENDING SOUTH ACROSS ERN SODAK AND CENTRAL NEB. THIS LOW AND COLD FRONT WILL CONTINUE THEIR TREK EWD TODAY AND TONIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE NORTHLAND...AS WELL AS BLUSTERY WINDS. BOTH THE GFS AND NAM INDICATE PRECIP ACROSS OUR CWA TODAY...ESPECIALLY THIS AFTERNOON ACROSS NWRN WHERE THUNDERSTORMS MAY DEVELOP. MOST OF THE PRECIP MOVES OFF TO OUR EAST TONIGHT...HOWEVER RESIDUAL LOW-LEVEL MOISTURE COMBINED WITH FORCING FROM A STRONG UPPER LEVEL SHORTWAVE MAY PRODUCE SCTD TO ISOLD RAIN OR SNOW SHOWERS. THE MAIN FORCING ASSOCIATED WITH THE UPPER LEVEL TROUGH WILL MOVE EAST OF THE NORTHLAND BY FRIDAY. HOWEVER THERE WILL STILL BE A LOW CHANCE FOR PRECIP...ESPECIALLY ALONG THE SOUTHSHORE OF LAKE SUPERIOR WHERE LAKE ENHANCEMENT MAY OCCUR. TEMPERATURES TODAY WILL BE NEAR NORMAL...BUT TUMBLE FOR TONIGHT AND TOMORROW...WITH READINGS RANGING 5 TO 15 DEGREES BELOW NORMAL. && .AVIATION...VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE PERIOD. THE EXCEPTION WILL BE IN THE VICINITY OF FROPA WHERE CIGS DROP TO INTO THE MVFR RANGE ALONG WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS. SFC WIND WILL BECOME NW AND GUSTY BEHIND THE FRONT BEFORE HIGH PRESSURE BUILDS INTO THE AREA FRIDAY. && POINT TEMPS/POPS... DLH 63 39 53 32 / 30 10 10 0 INL 54 34 49 30 / 40 30 20 0 BRD 63 39 52 27 / 20 10 10 0 HYR 66 35 52 26 / 50 20 10 0 ASX 65 40 53 29 / 50 20 20 0 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. BERDES/GSF
Hazardous weather outlook, Sep 13, 4:55 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 455 AM CDT THU SEP 13 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-141030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 455 AM CDT THU SEP 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY ACROSS NORTHWESTERN WISCONSIN. A SMALL CRAFT ADVISORY MAY BE ISSUED FOR TONIGHT FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR FROM GRAND PORTAGE TO DULUTH TO SAXON HARBOR. STRONG WESTERLY WINDS AND HIGH WAVES WILL CAUSE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT IN THESE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY MAY BE ISSUED FOR FRIDAY FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR FROM GRAND PORTAGE TO DULUTH TO SAXON HARBOR. STRONG NORTHWESTERLY WINDS AND HIGH WAVES WILL CAUSE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT IN THESE AREAS. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BERDES
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 10:04 AM CDT | Special Marine Warning | DLH | 47 min | |
| Sep 13, 9:37 AM CDT | Severe Thunderstorm Warning | DLH | Douglas, Washburn | 24 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.